m in Drug court in Louisiana . reason being,lortab. I have been off of lortab since Jan 2008.......havent touched an opiate since at all ! I take regular drug test weekly, and within the last 2 months,I have had 2 false postives for opiates ..... I got a confirmation of both test, and they both came up for codeine . The first test 3,000 nanos, the second 6,000 nanos !!!! I am STUNNED !!!!! The only thing that I take is my anxiety meds ( Citilopram,40 MGS) ..... during the first test I took zyertec , and the second an herbal Urinary vit , becuase I thought i had a urinary track infection,which I didnt..... I DID NOT eat poppy seeds . does ANYONE know why on earth this is happening, or could happen ??? Im NOT taking any opiates/codeiene at all !!!!! Now I have to go to jail for A night, and I am innocent . This is destroying my life . why is this happening to my test ????
Opiates - Substances or Conditions which can cause false positives
Tylenol with codeine
Most prescription pain medications
Cough suppressants with Dextromethorphan (DXM)
Kidney infection, Kidney Disease
Diabetes, Liver Disease
Cocaine - Substances or Conditions which can cause false positives
Kidney infection (kidney disease)
Liver infection (liver disease)
Amoxicillin, tonic water
In the news...
Hair Tests catch more blacks than whites
Drug Tests Bring Worries Of Accuracy
ACLU complaints more than splitting hairs
Antibiotics Cause False Positives on Heroin Tests
Among the items reported as causing false positive test results are:
Pain relievers such as Advil, Nuprin, Motrin and menstrual cramp medications like Midol and Trendar. All drugs containing the widely used pain reliever Ibuprofen are known to cause positive samples for Marijuana. Non-steroidal anti inflammatories such as Naproxyn have cross reacted in blind tests. These are often prescribed for runners, sports injuries to joints, and those suffering from arthritis.
I ate bagels and drank coffee with evaporated milk as a creamer and the same thing happened to me. You have to ask for a "GC-MS test". That way, they will know if it is real opiates or a false positive. They should do this on all positives, just to make sure, but they don't. Poppy seeds and lactate dehydrogenase(evaporated milk) can cause false positives for morphine and codeine. As little as 2 bagels once or 1 bagel every day can cause a false positive for codeine or morphine. Evaporated milk makes things worse by interfering with the metabolites and makes it look like there is more opiate PPM than there really are. Like I said, ask for a Gas Chromatography(GC-used to separate different molecules in a sample) followed by a Mass Apectroscopy (MS-wherein spectrographic patterns are compared to a standard to identify the separated molecule) test, and that will vindicate you if you are telling the truth. https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3505132/
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.